MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386811
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety device on the bd cathena¿ safety iv catheter with wings and bd multiguard¿ technology did not engage when the needle was removed.The following information was provided by the initial reporter, translated from (b)(6) to english: "secured catheter, whose safety device does not engage when the needle is removed.Risk of puncture/exposure to blood".
 
Event or Problem Description
It was reported that the safety device on the bd cathena¿ safety iv catheter with wings and bd multiguard¿ technology did not engage when the needle was removed.The following information was provided by the initial reporter, translated from french to english: "secured catheter, whose safety device does not engage when the needle is removed.Risk of puncture/exposure to blood".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/10/2021.H.6.Investigation: one sample in open packaging was received by our quality team for evaluation.The sample was observed with the safety mechanism not activated.No dented mark was observed on the cannula and the tip shield was manually pushed through the cannula and was able to activate properly.No safety activation failure was observed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11866229
Report Number8041187-2021-00431
Device Sequence Number2990115
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public00382903868117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number386811
Device Catalogue Number386811
Device Lot Number0059312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1